Alert archive / Mississippi / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 352, NWS Jackson, MS
NWS Jackson, MS issued this severe thunderstorm warning at Jul 13, 2007, 4:31 PM CDT for Copiah County, Simpson County, Mississippi. It was in force for 44 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 13, 2007, 4:31 PM CDT (21:31 UTC)
- Expired
- Jul 13, 2007, 5:15 PM CDT
- In force
- 44 min
- Issued by
- NWS Jackson, MS
- Area
- Counties, with a storm outline in the text
Counties Copiah County, MS, Simpson County, MS
The radar
The Jackson/Brandon,MS radar (KDGX), 43 km from the middle of the area, began a volume at 21:31 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 13, 4:53 PM CDT | TSTM WND DMG | Hazlehurst, MS | POWER LINES DOWN AND SOME TREES AND LIMBS DOWN AROUND THE CITY. |
| Jul 13, 5:00 PM CDT | TSTM WND DMG | Georgetown, MS | TREES DOWN. |
| Jul 13, 5:10 PM CDT | TSTM WND DMG | 5 Wsw Mendenhall, MS | DEAD TREES BLOWN DOWN ONTO SEVERAL ROADS OVER WESTERN AND CENTRAL SIMPSON COUNTY |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 22 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Jackson, MS (KJAN), launched 12:00Z, 9.5 hours before the alert went out and 45 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 317 J/kg
- Mixed-layer CIN
- -53 J/kg
- Mixed-layer LCL
- 711 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- 11 m²/s²
- 0-3 km storm-relative helicity
- 33 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS54 KJAN 132131
SVRJAN
MSC029-127-132215-
/O.NEW.KJAN.SV.W.0352.070713T2131Z-070713T2215Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON MS
431 PM CDT FRI JUL 13 2007
THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
COPIAH COUNTY IN CENTRAL MISSISSIPPI...
THIS INCLUDES THE CITIES OF...HAZLEHURST...CRYSTAL SPRINGS...
SIMPSON COUNTY IN CENTRAL MISSISSIPPI...
THIS INCLUDES THE CITIES OF...PINOLA...MENDENHALL...MAGEE...
* UNTIL 515 PM CDT
* AT 431 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
GALLMAN...OR ABOUT 6 MILES NORTHWEST OF HAZLEHURST...AND MOVING
EAST AT 30 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
HOPEWELL BY 450 PM CDT...
7 MILES NORTH OF ROCKPORT BY 500 PM CDT...
UNION AND HARRISVILLE BY 505 PM CDT...
PINOLA AND SHIVERS BY 515 PM CDT...
HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.
LAT...LON 3203 9051 3184 9048 3178 9019 3179 8968
3193 8965 3201 9000
$$
BYB2 follow-up statements
000
WWUS54 KJAN 132210
SVSJAN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
510 PM CDT FRI JUL 13 2007
MSC029-132220-
/O.CAN.KJAN.SV.W.0352.000000T0000Z-070713T2215Z/
COPIAH MS-
510 PM CDT FRI JUL 13 2007
...THE SEVERE THUNDERSTORM WARNING FOR COPIAH COUNTY IS CANCELLED...
LAT...LON 3201 9018 3179 9010 3179 8968 3193 8966
3201 9000
$$
MSC127-132215-
/O.CON.KJAN.SV.W.0352.000000T0000Z-070713T2215Z/
SIMPSON MS-
510 PM CDT FRI JUL 13 2007
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 515 PM CDT
FOR SIMPSON COUNTY...
AT 510 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
OF 60 MPH. THIS STORM WAS LOCATED NEAR PINOLA...MOVING EAST AT 30
MPH.
THE SEVERE THUNDERSTORM WILL BE NEAR...
8 MILES SOUTH OF MENDENHALL AND 8 MILES SOUTHWEST OF SANATORIUM BY
515 PM CDT...
HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.
LAT...LON 3201 9018 3179 9010 3179 8968 3193 8966
3201 9000
$$
BYB000
WWUS54 KJAN 132218
SVSJAN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
518 PM CDT FRI JUL 13 2007
MSC127-132228-
/O.EXP.KJAN.SV.W.0352.000000T0000Z-070713T2215Z/
SIMPSON MS-
518 PM CDT FRI JUL 13 2007
...THE SEVERE THUNDERSTORM WARNING FOR SIMPSON COUNTY EXPIRED AT 515
PM CDT...
THE STORM THAT PROMPTED THE SEVERE THUNDERSTORM WARNING HAS WEAKENED
BELOW SEVERE LIMITS AND THE WARNING HAS BEEN ALLOWED TO EXPIRE.
LAT...LON 3201 9018 3179 9010 3179 8968 3193 8966
3201 9000
$$
BYBWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 13, 3:25 PM CDT, 1 hour 6 minutes earlier.
Area forecast discussion, Jul 13, 3:25 PM CDT, 1 hour 6 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSON MS 325 PM CDT FRI JUL 13 2007 .DISCUSSION...TONIGHT THROUGH SATURDAY...LATEST SATELLITE IMAGERY SHOWED CONVECTION DEVELOPING SOUTHEAST OVER THE ARKLAMISS FROM AN MCS OVER ARKANSAS...WHICH WAS ASSOCIATED WITH AN UPPER LEVEL DISTURBANCES PUSHING SOUTHEAST OVER ARKANSAS. THIS SYSTEM WAS MOVING SOUTHEAST ALONG A WEAK SURFACE BOUNDARY. AREA RADARS WERE NOTING SOME SCATTERED SHOWERS AND THUNDERSTORMS...MAINLY ALONG THE WEAK FRONTAL BOUNDARY ACROSS EXTREME SOUTHEAST ARKANSAS INTO CENTRAL MISSISSIPPI. FOR THE SHORT TERM IT WILL CONTINUE TO BE A RATHER ACTIVE PERIOD WITH THE BOUNDARY HANGING AROUND THROUGH SATURDAY. A SERIES OF WEAK DISTURBANCES WILL MOVE SOUTHEAST ALONG THE BOUNDARY. THIS COMBINED WITH SOME DAYTIME HEATING...INSTABILITY AND SOME FLOW IN THE MID TO UPPER LEVELS WILL SPELL THE POSSIBILITY OF SOME SEVERE WEATHER FOR THE SHORT TERM. LOOKING AT SOME OF THE INDICES...PWATS WILL BE 1.8 TO AROUND 2 INCHES...LIFTED INDEXES -6 TO -8...500 MB WINDS 15 TO 30 KNOTS...850 MB WINDS WILL BE A LITTLE WEAK AT 5 TO 15 KNOTS... AND K INDEX AROUND 35. MADE SLIGHT ADJUSTMENTS TO POPS. MAV POPS LOOKED TO BE TOO LOW FOR TONIGHT...SO WENT CLOSER TO HIGHER NAM POPS. FOR SATURDAY THE MAV LOOKED A LITTLE MORE REASONABLE WITH THE HIGHER POPS. AS FAR AS TEMPS IS CONCERN MADE JUST A SLIGHT ADJUSTMENT TO GUIDANCE WITH LOWS IN THE UPPER 60S TO LOWER 70S. EVEN WITH THE RAIN THE GUIDANCE NUMBERS LOOKED TO BE A LITTLE COOL...SO WENT CLOSER TO THE PREVIOUS FORECAST NUMBERS. HIGHS WILL BE MAINLY FROM THE UPPER 80S TO AROUND 90./17/ SATURDAY NIGHT THROUGH NEXT FRIDAY...THE PATTERN WE HAVE BEEN IN UNDER THE PAST FEW DAYS WILL CONTINUE INTO THIS WEEKEND AS A SERIES OF UPPER LEVEL DISTURBANCES CONTINUE TO MOVE ALONG A STALLED BOUNDARY. CONVECTION DURING THE DAY SATURDAY MAY LINGER INTO SATURDAY NIGHT. CONTINUED MOISTURE...COUPLED WITH ENOUGH INSTABILITY...WILL BRING THE POTENTIAL FOR A FEW STORMS TO BE STRONG TO SEVERE. THEREFORE...WILL MAINTAIN WORDING IN HWO FOR STRONG TO SEVERE STORMS AND THE POTENTIAL FOR HEAVY RAIN. SOME OF THE CONVECTION MAY LINGER INTO SUNDAY AS A BROAD UPPER TROUGH REMAINS SITUATED ACROSS THE REGION. 500 MB HEIGHTS BEGIN TO INCREASE LATE SUNDAY INTO MONDAY AS UPPER RIDGING BEGINS TO NOSE INTO THE REGION FROM THE EAST...SHIFTING THE UPPER TROUGH WEST. THIS WILL BRING THE BEST RAIN CHANCES TO THE WESTERN PORTIONS OF THE REGION AS THE REMAINDER OF THE CWA WILL FALL UNDER LIGHT ANTICYCLONIC FLOW. RIDGING WILL CONTINUE THROUGH THE REMAINDER OF THE WEEK...THUS LIMITING RAIN CHANCES FOR THE REGION. THE ATMOSPHERE WILL REMAIN UNSTABLE...BUT WITH LIMITED FORCING...THE POTENTIAL FOR CONVECTION WILL BECOME MORE DIURNALLY DRIVEN. TEMPERATURES WILL UNDERGO A WARMING TREND AS A RESULT OF THE RIDGE ESTABLISHING ITSELF OVER THE CWA. I STUCK WITH GUIDANCE FOR TEMPS AND POPS FOR MUCH OF THE PERIOD. THE EXCEPTION TO THIS IS TEMPERATURES FOR SATURDAY NIGHT. GUIDANCE CAME IN WITH LOWS IN THE UPPER 60S. GIVEN CLOUD COVER REMAINING FROM AFTERNOON CONVECTION...COUPLED WITH RECENTLY SATURATED SOILS...I DONT EXPECT TEMPS TO FALL THAT LOW. I RAISED LOWS AROUND 1-2 DEGREES FOR MOST PLACES. OTHERWISE NO OTHER CHANGES WERE MADE TO THE PREVIOUS FORECAST. /28/ && .PRELIMINARY POINT TEMPS/POPS... JACKSON 71 88 70 85 / 40 64 50 54 MERIDIAN 70 88 68 86 / 39 60 45 44 VICKSBURG 70 88 70 86 / 46 61 55 59 HATTIESBURG 72 87 69 86 / 40 57 40 49 NATCHEZ 71 86 70 83 / 47 61 60 66 GREENVILLE 71 90 69 86 / 62 63 44 42 GREENWOOD 70 88 69 86 / 51 63 42 42 && .JAN WATCHES/WARNINGS/ADVISORIES... MS...NONE. LA...NONE. AR...NONE. && 17/28
Hazardous weather outlook, Jul 13, 3:14 PM CDT, 1 hour 17 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 314 PM CDT FRI JUL 13 2007 ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074- 142015- ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND- MADISON-FRANKLIN-CATAHOULA-TENSAS-CONCORDIA-BOLIVAR-SUNFLOWER- LEFLORE-GRENADA-CARROLL-MONTGOMERY-WEBSTER-CLAY-LOWNDES-CHOCTAW- OKTIBBEHA-WASHINGTON-HUMPHREYS-HOLMES-ATTALA-WINSTON-NOXUBEE- ISSAQUENA-SHARKEY-YAZOO-LEAKE-NESHOBA-KEMPER-WARREN-HINDS-RANKIN- SCOTT-NEWTON-LAUDERDALE-CLAIBORNE-COPIAH-SIMPSON-SMITH-JASPER- CLARKE-JEFFERSON-ADAMS-LINCOLN-LAWRENCE-JEFFERSON DAVIS-COVINGTON- JONES-MARION-LAMAR-FORREST- 314 PM CDT FRI JUL 13 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI... NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS. .DAY ONE...TONIGHT AND SATURDAY A SERIES OF UPPER LEVEL DISTURBANCES WILL CONTINUE TO SHIFT EAST ACROSS THE AREA LATE THIS AFTERNOON AND INTO TONIGHT ALONG A WEAK BOUNDARY. THESE DISTURBANCES...COMBINED WITH INSTABILITY...RICH LOW LEVEL MOISTURE...SOME WIND SHEAR DYNAMICS...AND DAYTIME HEATING WILL PROVIDE GOOD COVERAGE FOR SHOWERS AND THUNDERSTORMS WITH SOME OF THE STORMS BECOMING STRONG TO SEVERE LATE THIS AFTERNOON AND CONTINUING INTO TONIGHT AND ON SATURDAY. THE PRIMARY CONCERNS WITH THE STORMS OR STORM CLUSTERS WILL BE LOCALLY HEAVY DOWNPOURS...FREQUENT LIGHTNING...AND DAMAGING WINDS. .DAYS TWO THROUGH SEVEN...SATURDAY NIGHT THROUGH FRIDAY MORE UPPER LEVEL IMPULSES WILL MOVE ALONG THE STALLED BOUNDARY INTO SATURDAY NIGHT. THE ATMOSPHERIC CONDITIONS WILL REMAIN SIMILAR TO THOSE OF PREVIOUS DAYS. THE AIRMASS OVER THE REGION WILL REMAIN VERY MOISTURE AND UNSTABLE. AS THE DISTURBANCES MOVE THROUGH THE MOIST AND UNSTABLE AIR...MORE THUNDERSTORMS WILL DEVELOP. A FEW STRONG TO SEVERE THUNDERSTORMS WILL BE POSSIBLE SATURDAY NIGHT. DAMAGING WIND GUSTS WILL BE THE PRIMARY CONCERN WITH THE STORMS. PERIODS OF HEAVY RAINFALL AND FREQUENT CLOUD TO GROUND LIGHTNING STRIKES WILL ALSO BE LIKELY. THE PONDING OF WATER ON ROADWAYS AND IN OTHER LOW LYING AREAS MAY OCCUR. FROM SUNDAY THROUGH NEXT FRIDAY...THE PROBABILITY OF HAZARDOUS WEATHER IS LOW. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS...MAY BE NEEDED TONIGHT AND AGAIN ON SATURDAY. OTHERWISE...ACTIVATION IS NOT EXPECTED THROUGH NEXT FRIDAY JULY 20TH. FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK. 19
In the hours before
Local storm report, Jul 13, 3:29 PM CDT, 1 hour 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
329 PM CDT FRI JUL 13 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0500 PM TSTM WND DMG MONTICELLO 31.55N 90.11W
07/12/2007 LAWRENCE MS UTILITY COMPANY
TREES AND TREE LIMBS BLOWN DOWN ON POWERLINES AROUND THE
MONTICELLO AREA.
&&
BRYANTLocal storm report, Jul 13, 3:31 PM CDT, 1 hour before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
331 PM CDT FRI JUL 13 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0515 PM TSTM WND DMG PRENTISS 31.60N 89.87W
07/12/2007 JEFFERSON DAVIS MS UTILITY COMPANY
TREES AND TREE LIMBS DOWN ON POWERLINES AROUND THE
PRENTISS AREA.
&&
BRYANTLocal storm report, Jul 13, 3:35 PM CDT, 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
335 PM CDT FRI JUL 13 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0410 PM TSTM WND DMG SYLVARENA 32.01N 89.38W
07/12/2007 SMITH MS UTILITY COMPANY
TREES AND TREE LIMBS DOWN ON POWERLINES AROUND THE
SYLVARENA AREA.
&&
BRYANTLocal storm report, Jul 13, 3:42 PM CDT, 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
342 PM CDT FRI JUL 13 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0400 PM TSTM WND DMG 13 SE FOREST 32.22N 89.32W
07/12/2007 SMITH MS UTILITY COMPANY
TREES AND TREE LIMBS DOWN ON POWERLINES AROUND THE
SOUTHEAST CORNER OF SCOTT COUNTY.
&&
BRYANTLocal storm report, Jul 13, 4:17 PM CDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
417 PM CDT FRI JUL 13 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0410 PM TSTM WND DMG 3 S UTICA 32.06N 90.62W
07/13/2007 HINDS MS EMERGENCY MNGR
TREES DOWN ON HINDS/COPIAH COUNTY LINE.
&&
GERARDSpecial weather statement, Jul 13, 4:22 PM CDT, 9 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 422 PM CDT FRI JUL 13 2007 MSZ049-132220- RANKIN MS- 422 PM CDT FRI JUL 13 2007 ...LINE OF STORMS MOVING EAST TOWARD RANKIN COUNTY... A LINE OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING GUSTY WINDS OVER 45 MPH AND VERY HEAVY RAIN WAS LOCATED APPROXIMATELY 10 MILES WEST OF THE PEARL RIVER...MOVING EAST AT 30 MPH. HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES. PEOPLE IN RANKIN COUNTY...INCLUDING THE CITIES OF BRANDON...PEARL AND STAR...SHOULD MONITOR THESE STORMS CLOSELY. BYB
The office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 13, 2:17 PM CDT | Severe Thunderstorm Warning | JAN | Issaquena, Washington | 73 min |
| Jul 13, 3:22 PM CDT | Severe Thunderstorm Warning | JAN | Sharkey | 23 min |
| Jul 13, 3:36 PM CDT | Severe Thunderstorm Warning | JAN | Yazoo | 39 min |
| Jul 13, 3:42 PM CDT | Severe Thunderstorm Warning | JAN | Hinds, Warren | 80 min |
| Jul 13, 3:54 PM CDT | Severe Thunderstorm Warning | JAN | Claiborne, Copiah | 51 min |
| Jul 13, 4:05 PM CDT | Severe Thunderstorm Warning | JAN | Madison | 40 min |
| Jul 13, 4:42 PM CDT | Severe Thunderstorm Warning | JAN | Madison, Rankin | 49 min |
| Jul 13, 4:54 PM CDT | Severe Thunderstorm Warning | JAN | Jefferson Davis, Lawrence | 51 min |
| Jul 13, 4:56 PM CDT | Severe Thunderstorm Warning | JAN | Adams, Franklin | 27 min |
| Jul 13, 5:38 PM CDT | Severe Thunderstorm Warning | JAN | Forrest | 32 min |
| Jul 13, 5:56 PM CDT | Severe Thunderstorm Warning | JAN | Lamar | 24 min |
Nearby
Severe Thunderstorm Warnings in Mississippi, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.